April 2010
Volume 51, Issue 13
Free
ARVO Annual Meeting Abstract  |   April 2010
Idiopathic Bilateral Iris Atrophy
Author Affiliations & Notes
  • E. M. Palkovacs
    Ophthalmology, University of Cincinnati, Cincinnati, Ohio
  • K. Golnik
    Ophthalmology, University of Cincinnati, Cincinnati, Ohio
  • Footnotes
    Commercial Relationships  E.M. Palkovacs, None; K. Golnik, None.
  • Footnotes
    Support  Departmental Challenge grant from Research to Prevent Blindness, Inc., New York, New York, and the Research and Education Fund of the Department of Ophthalmology, University of Cincinnati
Investigative Ophthalmology & Visual Science April 2010, Vol.51, 1461. doi:https://doi.org/
  • Views
  • Share
  • Tools
    • Alerts
      ×
      This feature is available to authenticated users only.
      Sign In or Create an Account ×
    • Get Citation

      E. M. Palkovacs, K. Golnik; Idiopathic Bilateral Iris Atrophy. Invest. Ophthalmol. Vis. Sci. 2010;51(13):1461. doi: https://doi.org/.

      Download citation file:


      © ARVO (1962-2015); The Authors (2016-present)

      ×
  • Supplements
Abstract

Purpose: : We report 2 patients who developed bilateral symmetric, non-reactive, mydriatic pupils with 360 degrees of iris transillumination defects after respiratory illnesses and subsequent antibiotic use. Both patients had pupils that were non-reactive to light or accommodation with no response when challenged with 2% Pilocarpine, suggesting iris sphincter end-organ damage. Both patients were female, in their late 50’s to early 60’s, and had been treated with the oral fluoroquinolone, Moxifloxacin, for pneumonia several months prior to developing symptoms. Neither patient had any prior history of herpetic eye disease, previous trauma, heterochromia, glaucoma, or ocular inflammation.

Methods: : Extensive PubMed English language literature search.

Results: : No reported cases in the literature of antibiotic use leading to iris end-organ damage, or post-infectious causes.

Conclusions: : We conclude that either a new presentation of a post-infectious syndrome or a side-effect of antibiotic use resulted in bilateral symmetric iris sphincter damage in two patients.

Keywords: neuro-ophthalmology: diagnosis • pupil • drug toxicity/drug effects 
×
×

This PDF is available to Subscribers Only

Sign in or purchase a subscription to access this content. ×

You must be signed into an individual account to use this feature.

×